Loading...
 

Volume 29, Issue 1, March 2018

Sign in to download the Issue in PDF format.

Mediterr J Rheumatol 2018;29(1):52-4
Antithyroid drug induced syndrome that lies in between ANCA vasculitis and lupus-like syndrome in a 40-year-old female with Graves’ disease under methimazole therapy: A Case report
Authors Information

Rheumatology Clinic, General Hospital KAT, Athens, Greece

Abstract

We report the case of a 40-year-old Greek female with symptoms of polyarthritis, pruritic rash and positive p-ANCA antibodies, undergoing treatment with Methimazole therapy for Graves’ disease. The rash and the arthritis symptoms promptly disappeared after withdrawal of methimazole, but p-ANCA antibodies remained positive for 6 weeks. By the time that p-ANCA became negative, anti-dsDNA antibodies presented and remained at high titers for 3 months, with no clinical or specific organ disease symptoms. The patient was under close monitoring for the case of potentially life-threating vasculitis of the lung or the kidney and was treated with methylprednisolone. We diagnosed the patient with Antithyroid drug Syndrome, which in our patient presented with arthritis symptoms and had serological features which are commonly found to Antithyroid drug pANCA vasculitis and Antithyroid drug lupus-like syndrome. Physician’s awareness is essential for the diagnosis and treatment of this syndrome in clinical practice, taking into consideration the high frequency of the use of antithyroid agents.

https://doi.org/10.31138/mjr.29.1.52